Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


muscle weakness
Jun 28, 1999

I have muscle weakness, along with occasional muscle aches and overall lower body discomfort, not pain per say. For example, I will be lying on the couch (a common way to spend my days anymore) and get the feeling I must move my legs otherwise they will hurt.When sitting I can see the muscles in my legs randomly quivering every few seconds. I have also increased my food consumption, yet am loosing a small amount of weight. I suffer from lipodystropy, and in addition quite often have general feeling of fatigue.

My counts look good on everything. My doctor did draw some blood when I spent the entire appointment complaining about the above. In the past I always described the above as simply fatigue, perhaps the wrong description.

Is the way I feel normal for someone on HAART? If it is not normal, can it simply be a consaquence of the drugs and how my body handles them? What should my doctor be looking for?

Thank you, you guys are really really apreciated!

Response from Dr. Dieterich

It sounds like you have restless leg syndrome. Part of the evaluation of fatigue in HIV is checking testosterone levels. You may have a low one and supplementing it could help. In addition, anabolic agents like nandrolone and oxandrolone can help build muscle mass. You should ask your physician if he or she checked testosterone? Do I sound like a broken record? Douglas T. Dieterich, M.D.


Previous
Fat
Next
lipodsytrophy bad and getting worse.

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement